MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ATTUNE DISTAL FEMORAL JIG; TEMPLATE

DEPUY ORTHOPAEDICS INC US ATTUNE DISTAL FEMORAL JIG; TEMPLATE
Catalog Number 254400520
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Structural Problem (2506)
Health Effect - Clinical Code Bone Notching (4890)
Date of Event 08/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional manufacturer narrative: d4: udi: as the catalog/model number was not provided, the (01)gtin is not available.H3, h6: an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition, therefore it has been determined that no corrective and preventive action is required at this time.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.
 
Event or Problem Description
It was reported that the unk alignment device experienced a failure during a surgical procedure.The device's distal femoral jig, intended for a 9mm femoral resection, was incorrectly assembled by the scrub nurse, resulting in the surgeon performing a distal femoral cut that was over-resected.The locking feature of the device did not function as intended, and the settings failed to stay locked in place.This led to a prolonged surgery and bone injury, requiring the surgeon to re-attach the resected bone as a bone augment, which constituted a serious injury and necessitated additional surgical intervention.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4(catalog, lot), h6 (medical device problem code) corrected: d1, d2a, d4 (primary udi) if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not perform.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: there is no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Added: b1 product problem.Corrected: h6, (medical device problem code.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information provided, "attune experienced scrub nurse assembled attune distal femoral jig, set to 9mm femoral resection/ 6 degrees valgus/ left side.Surgeon mounted jig to bone, confirmed settings, performed distal femoral cut and then noticed the cut was over resected.It appears that on further inspection that jig, although showing 9mm resection had not been correctly assembled." additional information was later shared during interviews between the hospital and sales reps that revealed the distal femoral jig and subcomponent were not assembled correctly by the scrub nurse.The product was returned to depuy synthes for evaluation on a separate complaint (b)(4) involving the same device.Visual inspection of the returned device from (b)(4) found nothing indicative of a device nonconformance, as only signs of usage were identified on its overall surface.All components were returned for evaluation.A dimensional inspection was not performed since it was not applicable to the complaint condition.Even though the conditions in which the reported failure cannot be replicated, a functional test was performed using the returned jig slide tube sub-component.Test revealed jig could be assembled, lock and be disassembled/un-locked as intended.Additionally, the mechanical components were activated and no sign of undesired movement, nor resistance was identified during the setting nor mechanical activation process.Although the reported condition of unable to lock/unlock was not confirmed, the overall complaint confirmed unintended use error caused the observed condition of the attune distal femoral jig not set to the correct depth.The jig slide tube sub-component that attaches to the cutting guide can only assemble correctly with the main body of the jig when the red knob is in the unlock position.Based on the interview, no one had checked during the case to make sure the sub-component was secure, however, after the case the surgeon confirm that the sub-component sat proud, as it was during the case, and could not be retained by the jig when the red knob was not in the unlock position during assembly.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot- there is no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Added: d9.Corrected: h3.

Brand Name
ATTUNE DISTAL FEMORAL JIG
Common Device Name
TEMPLATE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24246031
Report Number1818910-2026-02267
Device Sequence Number9657421
Product Code HWT
UDI-Device Identifier10603295434030
UDI-Public(01)10603295434030((10)AB5848733
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254400520
Device Lot NumberAB5848733
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer02/27/2026
03/19/2026
03/26/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date03/09/2026
03/20/2026
03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown